Alert archive / California / Wind Advisories in 2013

Wind Advisory 70, NWS San Diego, CA

November 26, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Nov 26, 2013, 9:46 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2013, 9:46 PM PST (05:46 UTC)
Expired
Nov 27, 2013, 1:08 AM PST
In force
3 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS76 KSGX 270546
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
946 PM PST TUE NOV 26 2013

...GUSTY EAST WINDS THROUGH PASSES AND CANYONS...

.MODERATE OFFSHORE FLOW WILL BRING LOCAL GUSTS OVER 40 MPH THROUGH
MIDDAY WEDNESDAY. THE WINDS WILL PRIMARILY BE THROUGH AND BELOW
EAST-WEST PASSES AND CANYONS IN RIVERSIDE COUNTY AND SAN DIEGO
COUNTY. WINDS WILL DIMINISH WEDNESDAY AFTERNOON.

CAZ048-050-056-058-271400-
/O.NEW.KSGX.WI.Y.0070.131127T0546Z-131127T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
946 PM PST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

* WINDS...LOCAL EAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...UNTIL 2 PM WEDNESDAY.

* LOCATION...THROUGH AND BELOW EAST-WEST PASSES AND CANYONS OF
  RIVERSIDE AND SAN DIEGO COUNTIES.

* IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT IN
  THESE AREAS. SMALL TREE BRANCHES COULD BREAK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
1 follow-up statement
076 
WWUS76 KSGX 270908
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
108 AM PST WED NOV 27 2013

...LOCALLY GUSTY EAST WINDS THROUGH THIS MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY
GUSTY EAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH THIS MORNING.

CAZ048-050-056-058-271015-
/O.CAN.KSGX.WI.Y.0070.000000T0000Z-131127T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
108 AM PST WED NOV 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

LOCALLY GUSTY EAST WINDS WILL CONTINUE NEAR THE COASTAL FOOTHILLS
THROUGH THIS MORNING WITH MOST GUSTS 40 MPH OR LESS WITH ISOLATED
GUSTS TO 50 MPH.

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 9:30 PM PST, 16 minutes earlier.

Area forecast discussion, Nov 26, 9:30 PM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST TUE NOV 26 2013

.SYNOPSIS...
LOCALLY GUSTY EASTERLY WINDS WILL OCCUR THROUGH MIDDAY WEDNESDAY
THROUGH AND BELOW PASSES AND CANYONS. OTHERWISE...HIGH CLOUDS WILL
PREVAIL WITH SLIGHT COOLING WEDNESDAY. THE PACIFIC WEATHER SYSTEM
WHICH WILL STAY OFF THE COAST WILL MOSTLY LIKELY ONLY BRING LIGHT
PRECIPITATION TO THE AREA...MAINLY LATE THURSDAY THROUGH
FRIDAY...ALONG WITH COOLER WEATHER. AFTER FAIR WARMER WEATHER OVER
THE WEEKEND...COOLER WEATHER WILL RETURN EARLY NEXT WEEK AS A LOW
PRESSURE TROUGH DEVELOPS OVER THE WEST COAST...WITH PRECIPITATION
POSSIBLE BY TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

HIGH CLOUDS WERE MOVING OVER THE REGION...WHICH WILL KEEP
TEMPERATURES HIGHER TONIGHT THAN ON PREVIOUS NIGHTS. ALSO...THE
AREAS OF GUSTY WINDS...LOCALLY GUSTING OVER 50 MPH IN A FEW
LOCATIONS...SUCH AS HELLHOLE CANYON EAST OF VALLEY CENTER...WILL
KEEP MIN TEMPS HIGHER TONIGHT AS WELL. A WIND ADVISORY WILL BE
ISSUED FOR THE WIND PRONE AREAS BELOW BANNING PASS...SOUTHERN
RIVERSIDE COUNTY MTNS...AND THE SAN DIEGO COUNTY MTNS/FOOTHILLS/FAR
INLAND VALLEYS THROUGH 2 PM WED. TEMPS ALOFT WILL COOL SLIGHTLY
WED...BUT IT WILL STILL BE A MILD DAY IN MOST LOCATIONS. THE MARINE
LAYER COULD RETURN WED NIGHT TO THE COAST...THOUGH STRATUS PROBABLY
WILL NOT BE WIDESPREAD.

THE DEVELOPING CLOSED LOW WAS NEAR 39N/136W THIS EVENING AND WAS
STARTING ITS TURN TOWARDS THE SOUTHEAST FROM ITS PREVIOUS EASTWARD
MOVEMENT. THE LOW WILL TRACK OFF THE COAST TO ABOUT 400 MI W OF PT
CONCEPTION BY THU AFTERNOON. THE MOISTURE WILL HAVE DIFFICULTY
REACHING OUR FORECAST AREA DUE TO THE SE FLOW ALOFT HERE...AND SOME
OFFSHORE FLOW AT/NEAR THE SURFACE...SO IF ANY RAIN FALLS...IT WILL
BE LIGHT...WITH THE HEAVIER PRECIP REMAINING OFF THE COAST. THE
GFS/NAM HAVE LITTLE/NO PRECIP HERE...AND THE GEM HAS STRONGLY
TRENDED THAT WAY IN THE 00Z RUN. IF THE 00Z ECMWF FOLLOWS...THEN IT
LOOKS LIKE PRECIP WILL BE RESTRICTED TO SPRINKLES OR ISOLATED
SHOWERS. FOR NOW...THINKING THAT MOST AREAS WILL HAVE 1/10 INCH OR
LESS EVEN IF PRECIP ARRIVES IN THE AREA. THE MOST FAVORABLE TIME FOR
PRECIP WILL BE THU NIGHT/FRI WHEN THE LOW IS CLOSEST TO THE
AREA...BEFORE IT SPLITS INTO A CONTINUOUSLY DIGGING LOW 1000 MI W OF
BAJA CALIFORNIA AND A WEAKER PART THAT SHIFTS NE INTO THE WESTERN
US. THE SNOW LEVEL WILL EVEN BE RATHER HIGH...MOSTLY AROUND 7000
FEET...AND ANY ACCUMULATIONS ABOVE THAT WILL BE LIGHT.

MODELS HAVE BEEN INCONSISTENT FOR THE WEEKEND/EARLY NEXT WEEK...BUT
IT LOOKS LIKE SOME RIDGING BETWEEN THE UPPER LOW WELL WEST OF BAJA
AND THE TROUGH OVER THE INTERIOR WEST WILL BRING SOME WARMING HERE
BEFORE A BROAD AND POTENTIALLY DEEP TROUGH MOVES INTO THE WESTERN US
FROM THE NW. THIS COULD BRING PRECIP AROUND TUE/WED...WITH ENOUGH
COLD AIR FOR MODERATELY LOW SNOW LEVELS...POSSIBLY BELOW 5000 FEET.

&&

.AVIATION...
270330Z...VFR WITH UNRESTRICTED VIS AND SCT/BKN HIGH CLOUDS THROUGH
WED AFTN. A SHALLOW MARINE LAYER WILL RETURN TO THE COAST BTWN 00-03
UTC WED EVENING...WITH STRATUS BASES AROUND 600 FT MSL AND TOPS NEAR
1000 FT MSL. FORECASTER CONFIDENCE IN STRATUS BASES AND
TOPS...LOW...AND ARRIVAL TIME...MEDIUM.

ISOLATED GUSTY EAST WINDS TO AROUND 40 MPH THROUGH MTN PASSES AND
COASTAL MTN SLOPES THROUGH WED AFTN.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR INLAND EMPIRE...RIVERSIDE COUNTY MOUNTAINS...SAN
DIEGO COUNTY VALLEYS/MOUNTAINS THROUGH 200 PM WED.

&&

PUBLIC...MAXWELL
AVIATION...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 12:15 PM PSTHigh Surf AdvisorySGXSan Diego54 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.